On Zador's entropy-constrained quantization theorem

R. M. Gray, Jia Li

Research output: Contribution to journalConference articlepeer-review

5 Scopus citations


Zador's classic result for the asymptotic high-rate behavior of entropy-constrained vector quantization is recast in a Lagrangian form which better matches the Lloyd algorithm used to optimize such quantizers. A proof that the result holds for a general class of distributions is sketched.

Original languageEnglish (US)
Pages (from-to)3-12
Number of pages10
JournalData Compression Conference Proceedings
StatePublished - Jan 1 2001
EventData Compression Conference - Snowbird, UT, United States
Duration: Mar 27 2001Mar 29 2001

All Science Journal Classification (ASJC) codes

  • Computer Networks and Communications


Dive into the research topics of 'On Zador's entropy-constrained quantization theorem'. Together they form a unique fingerprint.

Cite this